# SDR CA001019017

- Difficulty date: August 14, 2000
- Submitted: January 22, 2001
- Operation: General aviation
- Make and model: Cessna 560XL
- Aircraft time: 373 hours
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Part number: 99131
- Condition: Burned Out
- Location: Lt Console
- Part time: 96 hours, 101 cycles
- Component: Avtech
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, H

## Discrepancy

(CAN) UPON DESCENT INTO MUSKOKA CAPTAIN NOTICED SMOKE BY HIS L/H KNEE, AT FIRST MINOR, THEN INTENSIFIED. CAPTAIN DECLARED AN EMERGENCY AND INITIATED AN EMERGENCY DESCENT AND LANDING AT MUSKOKA. PASSENGERS AND CREW DEPARTED THE AIRCRAFT WITH NO INJURIES. MAINTENANCE PERSONEL DISASSEMBLED COCKPIT PILOTS SIDE FOR INVESTIGATION OF SMOKE IN THE COCKPIT. MAINTENANCE PERSONEL FOUND SOME OVERHEATED/ BURNED WIRING AT THE PC038 CONNECTOR TO THE EMERGENCY LIGHTING BATTERY. THE BATTERY WAS SENT TO CESSNA FOR EVALUATION AND THEY REPORTED THAT ALTHOUGH THERE WERE SOME CHAFED WIRES INSIDE THE BATTERY PACK, THEY WERE NOT THE SOURCE OF ANY SMOKE.
